Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 4, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 6, 2020, 3:23 AM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Jun 6, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2020, 3:23 AM EDT (07:23 UTC)
- In effect from
- Jun 6, 2020, 8:00 AM EDT
- Expired
- Jun 6, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
482 WHUS41 KGYX 060723 CFWGYX Coastal Hazard Message National Weather Service Gray ME 323 AM EDT Sat Jun 6 2020 MEZ023-024-NHZ014-061530- /O.NEW.KGYX.BH.S.0004.200606T1200Z-200607T0000Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- 323 AM EDT Sat Jun 6 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid-50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York and Coastal Cumberland Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could loose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
077 WHUS41 KGYX 061100 CFWGYX Coastal Hazard Message National Weather Service Gray ME 700 AM EDT Sat Jun 6 2020 MEZ023-024-NHZ014-070000- /O.CON.KGYX.BH.S.0004.200606T1200Z-200607T0000Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- 700 AM EDT Sat Jun 6 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid- 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York and Coastal Cumberland Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could loose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 6, 1:48 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 6, 1:48 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Gray ME
148 AM EDT Sat Jun 6 2020
.SYNOPSIS...
Showers and storms are possible ahead of and along a cold
front, set to cross the forecast area Saturday afternoon. Some
of the storms could contain gusty winds and small hail. A cooler
and drier airmass returns behind the cold front bringing a
quiet period of weather to start the new work week. High
pressure will dominate into the mid week period.
&&
.NEAR TERM /THROUGH TONIGHT/...
145 AM Update...Refreshed temperatures and dew points through
the night and did an overhaul of PoPs, QPF, and skies through
Saturday. At this hour, a few showers are seen on radar mainly
over the mountains, but also extending east toward southern
Maine. Eyes are on upstream convection presently over northern
New York. This convection will track east into northern New
Hampshire and western Maine shortly after dawn.
945 PM Update... Have extended PoPs over central NH a couple
more hours as small cells persist. These have had no lightning
recently. Otherwise, no major changes to the forecast which is
on track.
7 PM Update...
Most of the convection has come to an end with the loss of
daytime heating. A few showers possibly with a lightning strike
or two will continue across mainly southern and central
sections. Lift increases overnight however as a short wave nears
from the west and a pre-frontal trough moves through northern
New England. Should be enough forcing and moisture to allow for
scattered showers with some embedded thunder once again over the
mountains towards the early morning hours. The actual cold
front arrives later which should trigger a broken line of
thunderstorms sweeping through towards the coast in the early to
mid afternoon hours.
Adjusted PoPs and weather, mainly for tonight to reflect the
above thoughts. With a boundary offshore and plenty of low level
moisture pooling in the area, we should see some dense fog and
stratus develop along the coastline and move inland towards
interior Rockingham and York Counties, and towards Portland and
Augusta. Have added some more fog to account for this. Overnight
lows will be warm and in the upper 50s/60s across the
area...with some parts of southern NH only dropping into the
upper 60s and remaining muggy through the night.
Previous discussion...
Scattered convection has fired across portions of the forecast
area where we've managed to hit the convective temperature and
sufficient CAPE exists. A few of the stronger cells could
produce locally strong wind before the activity dies out this
evening. Otherwise a partly cloudy and humid night with patchy
fog developing. There could be an isolated shower overnight.
Midcoast Maine near Penobscot Bay could see some locally dense
fog late tonight in onshore flow and with dew points on the rise
across the area in southerly flow. Lows tonight will range from
upper 50s to mid 60s.
&&
.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
On Saturday...Low pressure will be over southern Quebec with a
trailing cold front through western New England. Temperatures
will warm into the 70s over the mountains and Maine mid coast
with lower and mid 80s elsewhere. Dew points ahead of the front
will be in the lower and mid 60s and with heating should yield
CAPES between 1000 and 1500 j/kg. The wind field and instability
should be sufficient for a few cells and line segments to
contain strong gusty winds and small hail. The activity should
race offshore by evening. Expect partly cloudy skies with
scattered convection Saturday night across mountain sections as
upper trough crosses the area. Lows Saturday night will range
from upper 40s in the mountains to the lower and mid 50s
elsewhere.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Overview: A return to cooler and less humid weather is expected
on Sunday as high pressure builds into the area for the start
of the work week. This area of high pressure will eventually
interact with what will be left of Tropical Storm Cristobal and
potentially allow for some rain to move into the area by the
middle to end of next week.
Sunday will feature partly sunny skies and significantly cooler
and less humid conditions with highs running a bit below average
into the 60s and low 70s. Model guidance is in good agreement for
the high pressure over the area to continue to strengthen through
Tuesday.
On Monday the high is expected to be centered to our south and
west leaving us with northwest flow. This will allow for the
entire area to warm-up well into the 70s with a few spots possibly
reaching the 80 degree mark near the Massachusetts State Line.
The mountains will stay cooler with highs remaining into the
60s.
Tuesday will feature similar temperatures to those of Monday,
although perhaps a few degrees warmer as the ridge will be
located just to our west as Tropical Storm Cristobal moves up
into the Mississippi River Valley and races northward. At the
same time, a weak area of low pressure located across southern
Canada and in the vicinity of a short wave trough may produce
some scattered shower activity across the upper Great Lakes.
There remains uncertainty in model guidance as to whether any of
this shower activity will be able to slide along the northward
extension of the ridge but recent trends have been suggesting
the area remains dry and therefore PoPs were lowered.
By Wednesday and through the end of the week the ridge will
gradually break down allowing for a couple of cold fronts to
cross through the area and result in a chance for some scattered
shower activity across the area. A shortwave trough may arrive
late next week and persist through next weekend with a return to
near normal to below normal temperatures.
Any shower activity currently looks to be scattered in nature
with no large organized systems within this period to help with
the ongoing drought concerns.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Short Term /Through Saturday night/...Lcl MVFR in -SHRA/-TSRA
through early evening. Lcl IFR psb tonight in marine stratus and
fog vicinity of mid coast Maine and with inland valley fog.
Areas of MVFR Saturday in SHRA/TSRA ahead of a cold front. Sct
MVFR Saturday night in mtn cigs and -SHRA.
Long Term...VFR conditions expected Sunday and Monday with high
pressure centered near the region. Isolated showers possible on
Tuesday may result in some MVFR conditions but high uncertainty
remains. Best chance for shower activity appears to be across
northern terminals where better forcing is expected including
topographical lifting.
&&
.MARINE...
Short Term /Through Saturday Night/...Increasing southerly flow
pushes seas to 5 ft thresholds overnight into Saturday on the open
waters. There will be a few periods of gusts near 25 kt overnight
and on Saturday across the open waters. I've issued an SCA
overnight into Saturday for the open waters with the new marine
package.
Long Term...SCA may be required for a few hours early Sunday
morning with seas gradually diminishing to 2-4 ft and winds of
10-15 kts, especially for eastern waters.
&&
.TIDES/COASTAL FLOODING...
High astronomical tides of 11.4-11.5 ft mllw at Portland along
with tidal anomalies of 0.4 ft will have sea levels just shy of
flood stage during the midnight high tide cycle. Additional
wave action could produce some minor splash-over or tidal
flooding near the time of high tide.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ150-
152-154.
&&
SYNOPSIS...
NEAR TERM...Casey/Hanes
SHORT TERM...Schwibs
LONG TERM...Arnott/Tubbs
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 6, 3:15 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 315 AM EDT Sat Jun 6 2020 MEZ023-024-NHZ014-070715- Coastal York-Coastal Cumberland-Coastal Rockingham- 315 AM EDT Sat Jun 6 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Scattered thunderstorms this afternoon will produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No Hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ012>014-018>022-025>028-033-NHZ006-008>013-015-070715- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands- Southern Carroll-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 315 AM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Thunderstorms this afternoon will produce isolated damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No Hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-NHZ001>005-007-070715- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Sullivan- 315 AM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for west central Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...Today and Tonight. isolated thunderstorms this afternoon will produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms on Saturday could produce gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-070715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 315 AM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No Hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:32 AM EDT | Special Weather Statement | GYX | Waldo | 28 min |
| Jun 6, 9:45 AM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 45 min |
| Jun 6, 10:15 AM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 45 min |
| Jun 6, 12:08 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 32 min |
| Jun 6, 12:34 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 41 min |
| Jun 6, 12:58 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Sagadahoc | 32 min |
| Jun 6, 1:04 PM EDT | Severe Thunderstorm Warning | GYX | York | 26 min |
| Jun 6, 1:05 PM EDT | Special Marine Warning | GYX | 55 min | |
| Jun 6, 1:15 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc | 45 min |
| Jun 6, 1:17 PM EDT | Special Marine Warning | GYX | 58 min | |
| Jun 6, 1:41 PM EDT | Special Marine Warning | GYX | 94 min | |
| Jun 6, 2:24 PM EDT | Severe Thunderstorm Warning | GYX | York | 37 min |
| Jun 6, 2:52 PM EDT | Severe Thunderstorm Warning | GYX | York | 38 min |
| Jun 6, 3:10 PM EDT | Special Marine Warning | GYX | 65 min | |
| Jun 6, 3:14 PM EDT | Severe Thunderstorm Warning | GYX | York | 26 min |
| Jun 6, 3:21 PM EDT | Special Marine Warning | GYX | 39 min | |
| Jun 6, 3:27 PM EDT | Special Weather Statement | GYX | Kennebec | 33 min |
| Jun 6, 3:34 PM EDT | Special Marine Warning | GYX | 41 min | |
| Jun 6, 3:40 PM EDT | Special Weather Statement | GYX | Oxford | 35 min |
| Jun 6, 4:08 PM EDT | Special Weather Statement | GYX | Kennebec | 37 min |
| Jun 6, 6:41 PM EDT | Special Weather Statement | GYX | Waldo | 34 min |
| Jun 6, 7:14 PM EDT | Special Weather Statement | GYX | Androscoggin | 31 min |
| Jun 6, 7:19 PM EDT | Special Weather Statement | GYX | Kennebec | 26 min |
| Jun 6, 7:49 PM EDT | Special Weather Statement | GYX | Kennebec | 26 min |
| Jun 6, 8:51 AM EDT | Special Weather Statement | GYX | Carroll | 24 min |
| Jun 6, 9:17 AM EDT | Special Weather Statement | GYX | Carroll | 43 min |
| Jun 6, 9:42 AM EDT | Special Weather Statement | GYX | Carroll | 33 min |
| Jun 6, 10:36 AM EDT | Special Weather Statement | GYX | Sullivan | 39 min |
| Jun 6, 10:37 AM EDT | Special Weather Statement | GYX | Sullivan | 38 min |
| Jun 6, 11:03 AM EDT | Special Weather Statement | GYX | Grafton | 42 min |
| Jun 6, 11:36 AM EDT | Special Weather Statement | GYX | Coos | 39 min |
| Jun 6, 11:37 AM EDT | Special Weather Statement | GYX | Belknap | 38 min |
| Jun 6, 11:52 AM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 38 min |
| Jun 6, 11:59 AM EDT | Special Weather Statement | GYX | Strafford | 46 min |
| Jun 6, 12:27 PM EDT | Special Weather Statement | GYX | Grafton | 33 min |
| Jun 6, 12:34 PM EDT | Special Weather Statement | GYX | Grafton | 26 min |
| Jun 6, 12:38 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Grafton | 36 min |
| Jun 6, 12:44 PM EDT | Special Weather Statement | GYX | Coos | 31 min |
| Jun 6, 1:01 PM EDT | Special Weather Statement | GYX | Grafton | 29 min |
| Jun 6, 1:09 PM EDT | Special Weather Statement | GYX | Grafton | 36 min |
| Jun 6, 2:01 PM EDT | Special Weather Statement | GYX | Merrimack | 29 min |
| Jun 6, 2:06 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack, Sullivan | 39 min |
| Jun 6, 2:39 PM EDT | Special Weather Statement | GYX | Belknap | 36 min |
| Jun 6, 2:56 PM EDT | Special Weather Statement | GYX | Strafford | 34 min |
| Jun 6, 3:15 PM EDT | Special Weather Statement | GYX | Strafford | 30 min |
| Jun 6, 3:53 PM EDT | Special Weather Statement | GYX | Rockingham | 37 min |
| Jun 6, 7:33 PM EDT | Special Weather Statement | GYX | Grafton | 27 min |
Nearby
Beach Hazards Statements in Maine, 2020Beach Hazards Statements in New Hampshire, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.